Mitchell B. Strominger, MD; Ronald Sachs, MD; Harry M. Engel, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: We read with interest the recent report by Lalonde and colleagues (1) on zidovudine-induced macular edema. Although we cannot dispute the temporal relation between zidovudine therapy and decreasing visual acuity in the patient described by the authors, the fluorescein angiogram (Figure 1) is far from pathognomonic for cystoid macular edema. Classically, fluorescein angiography of cystoid macular edema demonstrates minimal early leakage of dye in the parafoveal area that, as time progresses, takes on a "petaloid" appearance (2). The angiogram shown by Lalonde and colleagues (1), however, demonstrates scattered focal fluorescent spots throughout the posterior pole that may
Strominger MB, Sachs R, Engel HM. Macular Edema from Zidovudine?. Ann Intern Med. 1991;115:67. doi: https://doi.org/10.7326/0003-4819-115-1-67_1
Download citation file:
Published: Ann Intern Med. 1991;115(1):67.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use